Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 30, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 30, 2011, 4:17 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 4:17 AM EDT (08:17 UTC)
- Expired
- Oct 30, 2011, 10:30 PM EDT
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
890 WHUS72 KKEY 300817 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 AM EDT SUN OCT 30 2011 GMZ033-034-302100- /O.NEW.KKEY.SC.Y.0030.111030T0817Z-111030T2100Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 417 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE OFFSHORE GULF WATERS TODAY...ALONG WITH SEAS OF 3 TO 6 FEET IN A NORTH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JACOBSON
3 follow-up statements
379 WHUS72 KKEY 301430 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 AM EDT SUN OCT 30 2011 GMZ033-034-302100- /O.CON.KKEY.SC.Y.0030.000000T0000Z-111030T2100Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1030 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. NORTHEAST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE OFFSHORE GULF WATERS THIS AFTERNOON...ALONG WITH SEAS OF 3 TO 6 FEET IN A NORTHWEST TO NORTH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
873 WHUS72 KKEY 302028 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 428 PM EDT SUN OCT 30 2011 GMZ033-034-310300- /O.EXT.KKEY.SC.Y.0030.000000T0000Z-111031T0300Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 428 PM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. NORTHEAST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE OFFSHORE GULF WATERS THIS EVENING...ALONG WITH SEAS OF 3 TO 6 FEET IN A NORTHWEST TO NORTH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
877 WHUS72 KKEY 310230 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 PM EDT SUN OCT 30 2011 GMZ033-034-310330- /O.CAN.KKEY.SC.Y.0030.000000T0000Z-111031T0300Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1030 PM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. SINCE WINDS HAVE DECREASED BELOW 20 KNOTS...THE SMALL CRAFT ADVISORY FOR THE SOUTHEASTERN GULF WATERS HAS BEEN CANCELLED. SMALL CRAFT NEED TO EXERCISE CAUTION UNTIL SEAS SUBSIDE HOWEVER. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 10:19 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Oct 29, 10:19 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1019 PM EDT SAT OCT 29 2011 .DISCUSSION... THE BULK OF THE STRONGER SHOWERS AND ACCOMPANYING THUNDERSTORMS HAVE PULLED OUT OF THE SERVICE AREA TO THE NORTHEAST. A COLD FRONT HAS SAGGED INTO THE THE KEYS SERVICE AREA...EXTENDING FROM BISCAYNE BAY TO JUST SOUTHEAST OF THE LOWER KEYS. WINDS IN THE WESTERN HALF OF THE SERVICE AREA HAVE TURNED TO THE NORTH/NORTHEAST...WITH THE HIGHEST SPEEDS ANALYZED IN OUR GULF WATERS. WINDS ARE TRANSITIONING IN DIRECTION ELSEWHERE AT THIS HOUR. WE CAN EXPECT FEW TO SCATTERED SHOWERS THROUGH THE COURSE OF THE OVERNIGHT PERIOD AS THE COLD FRONT STEADILY GETS SHOVED SOUTH OF THE ISLAND CHAIN AND INTO THE STRAITS. THE ONLY REAL CHANGE PLANNED TO THE GRIDDED WEATHER ELEMENTS IS TO DROP OUR THUNDERSTORM PROBABILITY DOWN TO JUST A SLIGHT CHANCE. IT MAY TAKE A FEW MORE HOURS...BUT NORTH TO NORTHEASTERLY BREEZES WILL PICK UP THROUGH THE BALANCE OF THE FIRST PERIOD. WILL UPDATE THE ZONES IN A SHORT WHILE. && .MARINE... THE CONCERN FOR THE LATE EVENING UPDATE IS TO WHAT SPEED THE NORTH/NORTHEASTERLY BREEZES OBTAIN OVERNIGHT...ESPECIALLY OUT OVER THE STRAITS. GRAPHICAL GUIDANCE SUGGESTS THAT THE HIGHER SPEEDS WILL ACTUALLY BE ALONG AND NORTH OF THE ISLANDS. THE DEPTH AND DURATION OF THE FRESHENING BREEZES ARE OF SOME CONCERN...SINCE LIGHTER WINDS WINDS ARE ALREADY ANALYZED NOT VERY FAR UPSTREAM. HOWEVER...VWP FROM A NEIGHBORING NORTHERN DOPPLER RADAR SUPPORTS ADVERTISING THE 15 TO 20 KNOTS. SO...THE LATE EVENING COASTAL UPDATE WILL HAVE THE TRANSITIONAL WORDING REMOVED FROM THE WINDS IN MOST OF THE MARINE ZONES...AND WILL HAVE AN EXERCISE CAUTION FOR SMALL CRAFT IN ALL MARINE GROUPINGS. && .AVIATION... THROUGH 31/00Z: PERIODS OF MVFR CONDITIONS ARE EXPECTED TO DEVELOP AT THE KEY WEST AND MARATHON ISLAND TERMINALS AFTER 11Z...AS CIGS LOWER TO NEAR 3000 FEET AND SHOWERS INCREASE IN COVERAGE ACROSS THE ISLAND CHAIN ON SUNDAY MORNING. TIMING AND INTENSITY ARE UNCERTAIN AND WE HAVE THUS INDICATED A PROB30 GROUP FOR MVFR CONDITIONS AT EYW AND MTH BEYOND 11Z. NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 15 KNOTS BELOW 2000 FEET AFTER 09Z...WITH SOUTH TO SOUTHWESTERLY WINDS OF 10 TO 15 KNOTS FOUND FROM 5000 TO 10000 FEET. .CLIMATE... ON THIS DAY IN KEYS WEATHER HISTORY...IN 1892...THE LOW TEMPERATURE AT KEY WEST DROPPED TO 59 DEGREES. THIS SET THE DAILY RECORD LOW TEMPERATURE AT KEY WEST FOR OCTOBER 29TH...A RECORD THAT REMAINS STANDING 119 YEARS LATER. IN ADDITION...THIS IS THE EARLIEST DATE IN WHICH THE TEMPERATURE HAS FALLEN BELOW 60 DEGREES AT KEY WEST SINCE TEMPERATURE RECORDS BEGAN IN 1872. THIS IS ALSO TIED FOR THE COLDEST TEMPERATURE EVER RECORDED DURING THE MONTH OF OCTOBER AT KEY WEST. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....NELSON DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 29, 6:02 AM EDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 602 AM EDT SAT OCT 29 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-301000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 602 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED. THE PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND THE ADJACENT WATERS MAINLY ON SUNDAY AND SUNDAY NIGHT. THEREAFTER...ONLY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS OUR SERVICE AREA. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON AT LEAST A PORTION OF KEYS WATERS AROUND TUESDAY THROUGH WEDNESDAY NIGHT AS A STRONG HIGH PRESSURE SYSTEM BUILDS INTO THE SOUTHEASTERN UNITED STATES...DELIVERING NEAR 20 KNOT AND GUSTY NORTHEAST BREEZES IN THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:26 AM EDT | Special Marine Warning | KEY | 49 min |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.